| Medical Device Problem Code |
Premature Discharge of Battery (1057)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
Event or Problem Description
On (b)(6) 2019, the reporter contacted animas, alleging a power (battery life) issue.The reporter confirmed low battery warnings in the alarm history of the pump.The reporter denied damage to the pump and the battery cap.The reporter denied moisture in the pump.The reporter stated that rechargeable batteries have been being used in the pump after the pump began having issues with short battery life using conventional batteries.Per owners booklet: optimum battery life with (b)(6) lithium l91 aa battery.Should not use rechargeable or carbon-zinc batteries.There is no indication the alleged product issue caused or contributed to an adverse event.This complaint is being reported because the issue may result in a long-term cessation of insulin delivery if the user is unable to resolve the alarm.
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 12/06/2019 with the following findings:.During investigation, there were frequent low battery warnings and replace battery alarms observed in alarm history.The pump electrical current draws were tested and were within specifications.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.